Alert archive / Utah / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 19, NWS Salt Lake City, UT

June 23, 2000Kane County, Washington County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 23, 2000, 4:21 PM MDT for Kane County, Washington County, Utah. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 23, 2000, 4:21 PM MDT (22:21 UTC)
Expired
Jun 23, 2000, 4:50 PM MDT
In force
29 min
Issued by
NWS Salt Lake City, UT
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Kane County, UT, Washington County, UT

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.4 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2000-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2000-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

627 
WUUS55 KSLC 232224
SVRSLC
UTC025-053-232250-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
421 PM MDT FRI JUN 23 2000

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHWESTERN KANE COUNTY IN UTAH
  EXTREME NORTHEASTERN WASHINGTON COUNTY IN UTAH

* UNTIL 450 PM MDT

* AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM OVER EXTREME NORTHEASTERN WASHINGTON COUNTY... 
OR ABOUT 21 MILES SOUTHEAST OF CEDAR CITY.  THIS STORM IS STATIONARY.

LARGE HAIL AND VERY HEAVY RAIN IS POSSIBLE WITH THIS SEVERE 
THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN 
A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER.  LOCALIZED FLOODING IS ALSO
POSSIBLE.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SALT LAKE CITY.

LAT...LON 3735 11300 3734 11284 3750 11285 3749 11302

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:30 PM MDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 23, 2:30 PM MDT, 1 hour 51 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH
230 PM MDT FRI JUN 23 2000

SYNOPSIS...HIGH PRESSURE ALOFT WILL REMAIN OVER UTAH THROUGH THE
WEEKEND.  THE AIRMASS OVER SOUTHERN UTAH WILL BE SOMEWHAT MOIST AND
UNSTABLE BOTH DAYS WHILE DRIER AIR IN THE NORTH SATURDAY WILL BECOME
MORE MOIST ON SUNDAY.

DISCUSSION...CONVECTION HAS BEEN SLOW TO DEVELOP TODAY OVER MUCH OF
THE AREA BUT IS BEGINNING TO POP AT 20Z.  IT STILL WILL PROBABLY END
UP A LITTLE LESS ACTIVE THAN EXPECTED ESPECIALLY OVER THE
NORTHWEST.  THE TREND FOR SATURDAY WILL BE FOR A LITTLE DRIER AIR
ACROSS THE AREA.  THAT MAY BE ENOUGH TO PREVENT MUCH ACTIVITY IN THE
NORTH BUT THERE SHOULD STILL BE SCATTERED THUNDERSTORMS IN THE
SOUTH.  THEN SUNDAY SHOULD SEE THE MOISTURE INCREASE AGAIN A LITTLE
ESPECIALLY INTHE NORTH FOR A CHANCE OF ACTIVITY AREA WIDE AGAIN.

THINGS ARENT EXPECTED TO CHANGE A LOT IN THE EXTENDED WITH A HIGH
OVER THE SOUTHERN PLATEAU AND A LOW OFF THE SOUTHERN CA COAST.  THE
MODELS TEND TO DRY THE AIRMASS SLOWLY AND THAT MIGHT BE OK BUT ANY
SIGNIFICANT DRYING DEPENDS ON HOW MUCH OF A WESTERLY COMPONENT THERE
IS TO THE FLOW AND THAT IS STILL QUESTIONABLE.  SO FOR NOW WILL
CONTINUE THE BROAD BRUSH APPROACH FOR ALL THREE DAYS WITH SCATTERED
ACTIVTY IN THE SOUTH AND A CHANCE MAINLY IN THE MOUNTAINS IN THE
NORTH.

SLC ---3 CDC 4444 SANDERS

.SLC...NONE.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 3:26 PM MDTSevere Thunderstorm WarningSLCKane34 min
Jun 23, 5:55 PM MDTFlash Flood WarningSLCIron65 min

Nearby

Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.